Botax injections


Posted by Geri Arts , Jun 14,2001,16:29   Archive
My sister, diagnosed with blepharospasm, went to a neurologist who refused to inject her with botax because of a pre-existing medical condition, glaucoma, which is presently under control. He sent her to a pediatric opthamologist who does botax injections on a regular basis with long-established patients.

At the first visit, he gave her only two injections with low dosage botax. It was not effective. Next visit, he went up the strength scale and this time gave her 7 injections including inside the eyelid.

The next day, her eyelid turned purple and her brow was a greenish color at the injection sites. As the days progressed, her eye became swollen and she experienced blurriness of vision and constant tearing.

As she said, "It was a bummer." She vows not to go back to this guy and will seek acupuncture instead.

I am concerned that she isn't giving the botax injections a decent trial as I read on this web-site that a doctor said "botulinum toxin, properly applied is extremely effective in blepharospasm. Either the dose or the administration technique needs to be changed, . . ."
She can't afford the $500 per visit a dermatologist would charge so are there any suggestions about how she can find a competent doctor?




Recommend Current pageAuthor Profile
Replies to this message


Doctor's in your area

Re : Botax injections --- Geri Arts
Posted by Moderator-JB , Jun 14,2001,17:53 Top of Thread Archive
Glad to see you posting Geri.

Contact the BEBRF Office and request a list of physician's in her area that are acquainted with BEB.

Benign Essential Research Foundation
P.O. Box 12468
Beaumont, TX
USA 77726-2468
Tel: (409) 832-0788
Fax: (409) 832-0890
E-mail: bebrf@ih2000.net


If you can get her to post on the bulletin board that may be of help to her also. Comparing with others is quite helpful.

Judy




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botax injections

Re : Botax injections --- Geri Arts
Posted by June in Toronto (June Floyd,June in Toronto), Jun 14,2001,17:55 Top of Thread Archive
Hi Geri, the only points I want to comment on are the fact that often people seem to get "swollen eyelids (bruising (colours of purple/green) plus the blurriness of vision and constant tearing", after botox injections. The symptoms seem to last from a few days to (in my case with blurriness and tearing) a month or more - so you seem it most probably isn't that uncommon. I'm sure others on the bb will comment also.

I hope your sister gets help with her beb. Best wishes

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botax injections

Re : Re: Botax injections --- June in Toronto
Posted by Shelley Chambers , Jun 14,2001,19:51 Top of Thread Archive
Dear Geri - I don't experience any of those side affects after Botox with the exception of two times when I got a very small bruise under my right eye. It was hardly noticeable. They are extremely painful for me, however.

Shelley




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re:Botox and Glaucoma and Welcome

Re : Botax injections --- Geri Arts
Posted by Shirley-Arkansas-USA , Jun 14,2001,21:54 Top of Thread Archive
Hi Geri,
Sorry to hear that your sister has Blepharospasm. Judy's advice to contact the BEBRF is what you should do first and get some information on doctors in your area that are familiar with treating patients with BEB. Don't mess around with someone that doesn't know what they are doing. Most Neurologists that are movement disorder specialists have some working knowledge of Blepharospasm. With your sister having glaucoma, too, she might need to be seen by an ophthalmologist, also.
Blurred vision and bruising and tearing are some side-effects of botox.
I don't know about getting botox "inside" the eyelid like you said. I never heard of this. I don't know why that would be done. How did the doctor manage to do that? It could be done but it would be quite awkward and rather painful, too.
A dermatologist isn't going to know much about Blepharospasm except in an unusual situation. Do contact the Blepharospasm Research Foundation. They can point you in the right direction.

I tried to find out some information regarding botox and glaucoma but only found one statement regarding it. There probably hasn't been any research done on it, so your sister would need to be closely monitored by her eye doctor with knowledge of the botox usage. He might need to check her eye pressure more frequently.

There has even been some mention of using a combination of eye drops that are commonly used for glaucoma patients to help with symptoms of Blepharospasm. Apparently someone noticed that his BEB patients that also had glaucoma got better with the usage of the glaucoma eye drops.

The statement below came from the www.botox.com website.

A report of acute angle closure glaucoma one day after receiving an injection of botulinum toxin for blepharospasm was received, with recovery four months later after laser iridotomy and trabeculectomy.


Good luck to you and your sister and welcome to the bulletin board. Feel free to ask whatever you like.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile